MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; NEURO PACK

MEDLINE INDUSTRIES INC.; NEURO PACK
Catalog Number DYNJ0397191T
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a spinal fusion, a #11 surgical blade (taken from a neuro pack) broke in half.At the time of the incident, the surgeon was reportedly cutting the disc in the spine when the blade broke in half off of the scalpel.The surgeon was able to remove the blade; however the removal added an additional 20-30 minutes and x-rays were required to remove the sharp pointed end out of the patient's spine.Per the facility's report, all pieces of the blade were successfully retrieved without further incident.No impact to the patient, the staff, or the procedure was reported.There was no serious injury or follow-up care reported related to the event.General anesthesia was used; however, there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.Due to the reported event and required medical intervention, this medwatch is being filed.The sample was not returned to the manufacturer for evaluation.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the surgical blade broke in half.The blade was successfully retrieved without further intervention.

Common Device Name
NEURO PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8475203
Report Number1423395-2019-00007
Device Sequence Number1104281
Product Code OJG
UDI-Device Identifier10889942495191
UDI-Public10889942495191
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberDYNJ0397191T
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;